Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 31, 2008, 10:09 PM CST for Okaloosa County, Santa Rosa County, Florida; Covington County, Escambia County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2008, 10:09 PM CST (04:09 UTC)
- Expired
- Jan 31, 2008, 11:00 PM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 4:34 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 010409
SVRMOB
ALC039-053-FLC091-113-010500-
/O.NEW.KMOB.SV.W.0018.080201T0409Z-080201T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1009 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
SOUTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1100 PM CST
* AT 1008 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MILTON NEAR WHITING FIELD...OR ABOUT 23 MILES WEST OF CRESTVIEW...
AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MUNSON BY 1015 PM CST...
CANNON TOWN BY 1030 PM CST...
BLACKMAN...ESCAMBIA FARMS...GOOD HOPE AND PEADEN BY 1035 PM CST...
WING BY 1040 PM CST...
LAUREL HILL BY 1045 PM CST...
WATKINS BRIDGE AND SVEA BY 1050 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3120 8654 3099 8632 3098 8634 3097 8636
3092 8637 3062 8698 3079 8712
TIME...MOT...LOC 0409Z 235DEG 47KT 3074 8694
$$1 follow-up statement
000
WWUS54 KMOB 010441
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1041 PM CST THU JAN 31 2008
FLC113-010451-
/O.CAN.KMOB.SV.W.0018.000000T0000Z-080201T0500Z/
SANTA ROSA FL-
1041 PM CST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SANTA ROSA
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3099 8632 3097 8636 3092 8637 3072 8678
3099 8678 3100 8682 3120 8654
TIME...MOT...LOC 0441Z 235DEG 47KT 3098 8654
$$
ALC039-053-FLC091-010500-
/O.CON.KMOB.SV.W.0018.000000T0000Z-080201T0500Z/
ESCAMBIA AL-COVINGTON AL-OKALOOSA FL-
1041 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHERN OKALOOSA...SOUTHWESTERN COVINGTON AND SOUTHEASTERN
ESCAMBIA COUNTIES...
AT 1037 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ESCAMBIA FARMS...OR ABOUT 13 MILES NORTH OF CRESTVIEW...
MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WATKINS BRIDGE...LOCKHART AND SVEA BY 1050 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3099 8632 3097 8636 3092 8637 3072 8678
3099 8678 3100 8682 3120 8654
TIME...MOT...LOC 0441Z 235DEG 47KT 3098 8654
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 9:35 PM CST, 34 minutes earlier.
Area forecast discussion, Jan 31, 9:35 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
935 PM CST THU JAN 31 2008
.UPDATE...REMOVED MOBILE AND BALDWIN COUNTIES FROM TORNADO WATCH 31.
ADJUSTED POPS AND SKY A BIT...WIND GRIDS LOOK GOOD. WATCH CONTINUES
OVER ESCAMBIA AND COVINGTON AND THE FLORIDA PANHANDLE TILL 11 PM.
/11
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 31, 8:10 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 810 PM CST THU JAN 31 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-020215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 810 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... A LINE OF THUNDERSTORMS...SOME SEVERE WITH THE POSSIBILITY OF ISOLATED TORNADOES WILL MOVE ACROSS SOUTHWEST AND SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH MIDNIGHT. THE STRONGEST STORMS WITH THE HIGHER CHANCE FOR SEVERE WEATHER WILL BE EAST OF INTERSTATE 65 THROUGH 11 PM. A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION LATER TONIGHT AND END THE THREAT OF SEVERE STORMS. OVER THE MARINE AREA...STRONG NORTHWEST WINDS LATER TONIGHT AS THE COLD FRONT PASSES. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL FRIDAY MORNING. WAVE HEIGHTS OFFSHORE HAVE BUILT TO AROUND 7 FEET AND WILL REMAIN BETWEEN 7 AND 10 FEET UNTIL LATE MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION EARLY WEDNESDAY...A FEW STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE ACTIVE THIS EVENING FOR SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, Jan 31, 6:45 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LUCEDALE 30.92N 88.59W
01/31/2008 GEORGE MS STORM CHASER
TREES DOWN BETWEEN LUCEDALE AND MERRILL ALONG HWY 198.
&&
CACERESLocal storm report, Jan 31, 7:31 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
731 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 20 S NEW AUGUSTA 30.91N 89.04W
01/31/2008 STONE MS LAW ENFORCEMENT
TREES DOWN ON HWY 29 AROUND 20 MILES SOUTH OF NEW
AUGUSTA.
0502 PM TSTM WND DMG 10 E RUNNELSTOWN 31.37N 88.94W
01/31/2008 PERRY MS LAW ENFORCEMENT
TREES DOWN ON HWY 42 BETWEEN RUNNELSTOWN AND RICHTON.
0710 PM TSTM WND DMG EVERGREEN 31.43N 86.96W
01/31/2008 CONECUH AL EMERGENCY MNGR
TREES DOWN IN EVERGREEN.
0710 PM HAIL EVERGREEN 31.43N 86.96W
01/31/2008 M0.88 INCH CONECUH AL EMERGENCY MNGR
NICKEL HAIL REPORTED IN EVERGREEN.
&&
CACERESLocal storm report, Jan 31, 7:54 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
754 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG WIGGINS 30.86N 89.14W
01/31/2008 STONE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN WIGGINS.
0740 PM FLASH FLOOD TANNER WILLIAMS 30.72N 88.37W
01/31/2008 MOBILE AL NWS EMPLOYEE
FLASH FLOODING ON TANNER WILLIAMS ROAD 1.6 MILES WEST OF
BIG CREEK LAKE.
&&
CACERESLocal storm report, Jan 31, 8:13 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
813 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WAYNESBORO 31.67N 88.65W
01/31/2008 WAYNE MS LAW ENFORCEMENT
WIDESPREAD REPORTS OF TREES DOWN.
0700 PM TSTM WND DMG GEORGIANA 31.64N 86.74W
01/31/2008 BUTLER AL EMERGENCY MNGR
TREES DOWN ON HWY 31 NEAR GEORGIANA.
&&
CACERESLocal storm report, Jan 31, 8:49 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD MILTON 30.62N 87.03W
01/31/2008 SANTA ROSA FL STORM CHASER
FLASH FLOODING REPORTED ON BERRYDALE ROAD NEAR MILTON.
&&
CACERESLocal storm report, Jan 31, 9:34 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
934 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 10 N FLORALA 31.15N 86.33W
01/31/2008 E1.00 INCH COVINGTON AL PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL BETWEEN FLORALA AND
QNYCHA.
&&
CACERESThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:08 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Jan 31, 8:26 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 49 min |
| Feb 1, 5:24 AM CST | Fire Weather Watch | MOB | 24 hr | |
| Jan 31, 6:25 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 35 min |
| Jan 31, 6:44 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 61 min |
| Jan 31, 6:52 PM CST | Special Marine Warning | MOB | 23 min | |
| Jan 31, 7:09 PM CST | Special Marine Warning | MOB | 2 hr | |
| Jan 31, 7:31 PM CST | Special Marine Warning | MOB | 59 min | |
| Jan 31, 7:45 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 45 min |
| Jan 31, 8:33 PM CST | Special Marine Warning | MOB | 27 min | |
| Jan 31, 9:23 PM CST | Special Marine Warning | MOB | 67 min | |
| Jan 31, 9:28 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 32 min |
| Jan 31, 11:17 PM CST | Special Marine Warning | MOB | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.